Discussions that mention vicodin

Pain Management board


If you don' abuse your pills, etc... then there is no reason why you should NOT say anything. It is normal for your body to build up a tolerance to opiates over time. You've been on this dosage for 6 months. It sounds reasonable to me ( I was on vicodin for YEARS) that you would be building a tolerance to that dose at this point. Really your only options will be to raise your dose or to change the med to something stronger that you take less of but get more pain relief out of like oxycontin or methadone, etc.... something longer acting. Is your pain condistion serious enough to warrent being put on one of the stronger drugs? If so then I would ask for something long-acting. If it isn't then your doctor is not likely to want to use something strong when he can simply raise your current medications dosage. 4 vicodin per day is not a lot. I was taking at least 8 per day prescribed before my doc's really wanted to switch me to something stronger. And I had to ask to switch or I think they would have kept me on taht forever...but it wasn't strong enough anymore and I was havin to take wayyyy to much of it for any sort of pain relief and STILL not getting very far down on the pain scale.

It is definitely worth at least ASKING your doctor. The worst they will do is to say no and keep you at the dose you are at. And if they know your pain is worse they might be more likely to do some more diagnostic tests which it seems like you want so all in all it is a good idea to talk to your doc.
When I originally got my Pain Managment consultation about a year ago the doctor wanted me to go on methadone at that time...but it scared me! I thought it was some crazy strong drug for heroin addicts so I decided to stick with the vicodin. Well as time went on I had more and more problems and less and less help from the vic's so I decided to do my research on methadone and then made the switch. NOW I wish I had done it a year ago I have had such great luck with it working so well for me!!!

So.... if the doc was originally wanting to put you on something stronger I don't think they will object horribly to changing your meds. Then hopefully you will get the same effect (well, a BETTER effect since the 4 vic's aren't working for you) from TWO pills rather than having to go up in dosage on your current med.
Vicodin,lortab,are med. usually used for a short period of time,unless used for breakthrough pain. They are not healthy to take over a long period because of the tylonol in them.It could do damage to your liver.If your doc. plans on treating your pain with narcotics,He[she] should consider long acting meds.Such as a low dose of oxycotin,ms. cotin etc. Before i started taking narcotic medication,i didn't know nothing about them.I remember my doc. mentioning morphine,and i was scared of the word MORPHINE. Now i now about narcotic med. and come to find out,morphine isn't that strong,mg for mg,hrdrocodone [vicodin\lortab] i.m.o is stronger than morphine.If your doc. is open minded,he[she] will know that over time,peaple build up a tolerance to any pain med. Goodluck,and let us know how you make out. Mad.
What time is your appt tomorrow morning Bev? I sure hope your doctor is willing to work with you on this. Waht are you taking the vicodin for if you don't mind my asking? I know that over time the Tylenol in the vic's REALLY did a number on my stomach. Towards the end EVERY time I took them, it made me SO nauseated! I never had that problem in the beginning...It's just that the more time that went by the more sensitvie my stomach got to the tylenol in the meds. I couldn't evne take REGUlAR Tylenol withOUT the hydro in it without feeling sick!